Alert archive / New Jersey / Special Marine Warnings in 2014
Special Marine Warning 13, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at May 22, 2014, 5:52 PM EDT. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2014, 5:52 PM EDT (21:52 UTC)
- Expired
- May 22, 2014, 7:15 PM EDT
- In force
- 83 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
The radar
The Dover AFB radar (KDOX), 39 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
208
WHUS51 KPHI 222152
SMWPHI
ANZ455-470-222315-
/O.NEW.KPHI.MA.W.0013.140522T2152Z-140522T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
552 PM EDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE ATLANTIC COASTAL WATERS BETWEEN FENWICK ISLAND AND CAPE
HENLOPEN DE OUT TO 20 NM...
THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK NJ AND FENWICK
ISLAND DE OUT 20 TO 40 NM...
INCLUDING BETHANY BEACH...INDIAN RIVER INLET BRIDGE AND REHOBOTH
BEACH...
* UNTIL 715 PM EDT
* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER 12 NM
WEST OF REHOBOTH BEACH...MOVING SOUTHEAST AT 30 KNOTS.
* THIS STRONG THUNDERSTORM WILL BE NEAR
8 NM SOUTHWEST OF INDIAN RIVER INLET BRIDGE BY 610 PM EDT
5 NM SOUTHWEST OF BETHANY BEACH BY 620 PM EDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN NEW JERSEY AND EASTERN PENNSYLVANIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR DELAWARE AND NORTHEASTERN MARYLAND AND SOUTHERN
NEW JERSEY.
&&
LAT...LON 3846 7505 3858 7506 3855 7510 3859 7511
3859 7514 3854 7520 3856 7523 3858 7519
3859 7529 3861 7516 3862 7517 3862 7513
3866 7519 3865 7514 3872 7518 3869 7510
3872 7508 3828 7450
TIME...MOT...LOC 2152Z 322DEG 29KT 3865 7531
$$
TFGWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 22, 4:17 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 22, 4:17 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 417 PM EDT THU MAY 22 2014 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL CROSS THE REGION OVERNIGHT. AN UPPER AIR DISTURBANCE WILL MOVE THROUGH THE AREA FRIDAY. HIGH PRESSURE WILL BUILD ACROSS THE AREA FOR THE HOLIDAY WEEKEND. A COLD FRONT WILL AFFECT THE MIDDLE ATLANTIC REGION NEXT TUESDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A 19Z SURFACE ANALYSIS SHOWED A WARM FRONT NEAR THE PA/NJ BORDER AND EXTENDING SOUTH TO JUST EAST OF DELAWARE. MEANWHILE, A COLD FRONT EXTENDED FROM NORTH-CENTRAL PA/NEW YORK BORDER BACK TOWARD SOUTHWESTERN PENNSYLVANIA AND THE UPPER OHIO VALLEY. SCATTERED SEVERE THUNDERSTORMS WERE DEVELOPING IN THE WARM SECTOR ACROSS PORTIONS OF OUR EASTERN PA COUNTIES AND NEAR ADJACENT PARTS OF FAR NORTHERN MARYLAND AND DELAWARE. RECENT LAPS DATA ACROSS THESE AREAS SHOWED LIFTED INDEX VALUES IN THE -4 TO -6 RANGE, WITH CAPE VALUES IN THE 1500 PLUS J/KG RANGE. THERE IS ALSO AMPLE BULK SHEAR NOTED IN THESE AREAS, HELPING TO PROMOTE SUSTAINED UPDRAFTS. WHILE CAPE AND LI VALUES ARE NOT QUITE AS IMPRESSIVE FARTHER EAST INTO PORTIONS OF NJ, THERE IS ENOUGH INSTABILITY PRESENT FOR SOME SCATTERED STRONG TO SEVERE STORMS INTO NEW JERSEY, ESPECIALLY CENTRAL TO SOUTHERN PARTS OF THE STATE. A SEVERE THUNDERSTORM WATCH CONTINUES FOR OUR ENTIRE FORECAST AREA INTO THIS EVENING. CONVECTION SHOULD BEGIN TO WANE BETWEEN 00Z TO 02Z FROM WEST TO EAST ACROSS THE CWA, WITH PERHAPS SOME LINGERING SHOWERS LASTING UP THROUGH AROUND MIDNIGHT OR SO AS THE COLD FRONT GRADUALLY TRACKS ACROSS THE REGION. ONCE THE FRONT PASSES THROUGH THE REGION, WINDS WILL BECOME MORE NORTHWESTERLY DURING THE OVERNIGHT AS DRIER AIR BEGINS TO FILTER IN ACROSS THE REGION. OVERNIGHT TEMPERATURES WERE MAINLY A BLEND OF MET/MAV GUIDANCE, WITH LOWS MAINLY IN THE 50S ACROSS THE FORECAST AREA. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... GOING THROUGH THE DAYTIME FRIDAY, A MID-LEVEL SHORTWAVE/VORT MAX IS FORECAST TO DROP SOUTHEAST ACROSS OUR REGION. WITH COLD AIR PRESENT ALOFT AND SUFFICIENT SURFACE HEATING INTO THE AFTERNOON, MORE ISOLATED TO SCATTERED SHWR/TSTM ACTIVITY IS ANTICIPATED. WE GRADUALLY STEP-UP POPS INTO THE AFTERNOON TO EARLY EVENING HOURS, WITH HIGHEST POPS ACROSS OUR NORTHERN ZONES. WE AGAIN TOOK A MET/MAV GUIDANCE BLEND WITH A FEW LOCAL ADJUSTMENTS FOR MAXIMUM TEMPERATURES AND EXPECT HIGHS TO RANGE FROM THE MID/UPPER 60S ACROSS OUR FAR NORTHERN ZONES TO THE LOWER/MID 70S ELSEWHERE. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... THERE WILL BE A FEW LINGERING SHOWERS AND SCT THUNDERSTORMS ACROSS THE AREA FRI EVENING WHICH WILL SLOWLY SUBSIDE OVERNIGHT AS THE UPPER SYSTEM MOVES AWAY FROM THE AREA. THERE MAY BE SOME PATCHY FOG THAT WILL DEVELOP ACROSS THE REGION. LOW TEMPERATURES FRI NIGHT WILL BE MOSTLY IN THE 50S FOR OUR AREA. THE HOLIDAY WEEKEND LOOK GOOD FOR THE MOST PART. SUN AND MON LOOK DRY BUT SAT MAY FEATURE SOME SCT SHOWERS OR A TSTM DURING THE AFTERNOON. WE HAVE HELD THE POPS TO THE CHC CATEGORY. TEMPERATURES SAT WILL BE A BIT BELOW NORMAL WITH READINGS REACHING THE LOW/MID 70S. ON SUNDAY TEMPERATURES WILL CLIMB INTO THE MID/UPPER 70S CLOSER TO NORMAL. READINGS WILL BE WARMER MON WITH LOW 80S IN MANY AREAS. A COLD FRONT WILL REACH THE AREA LATER TUESDAY AND INTO EARLY TUESDAY NIGHT. WE HAVE LEFT THE SLGT CHC/CHC POPS FOR NOW. TEMPS TUE/WED LOOK ABOVE NORMAL WITH HIGHS IN THE LOW/MID 80S IN MANY AREAS. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. LATE-DAY AND TONIGHT...MAINLY VFR CONDITIONS ARE EXPECTED. HOWEVER, AN APPROACHING COLD FRONT WILL TRIGGER SOME SCATTERED SHWRS/TSTMS, AND A TEMPO GROUP WITH MVFR CONDITIONS IS INCLUDED IN THE TAFS REPRESENTING THE BEST TIMING OF ANY SCATTERED CONVECTION, MAINLY IN THE 20Z/21Z TIME-FRAME TO ABOUT 01Z FROM WEST TO EAST ACROSS THE AREA. ANY LINGERING SCATTERED SHWR ACTIVITY SHOULD DIMINISH SOON THEREAFTER AS THE COLD FRONT TRACKS ACROSS THE REGION, PERHAPS LINGERING A BIT LONGER FOR THE NORTHERN TERMINALS. WITH REGARDS TO WINDS, LIGHT SOUTHERLY WINDS AT LATE-DAY WILL BECOME MORE SOUTHWESTERLY INTO THIS EVENING AND THEN NORTHWESTERLY FOLLOWING THE COLD FRONT PASSAGE, INCREASING TO AROUND 10 KNOTS. THE NORTHWEST WINDS AND INCOMING DRIER AIR BEHIND THE FRONT SHOULD HELP TO PRECLUDE PATCHY FOG FROM FORMING LATE IN ANY REMAINING RESIDUAL LOW-LEVEL MOISTURE, AND THIS WAS NOT INCLUDED IN THE TAFS. FRIDAY...MAINLY VFR CONDITIONS WITH NORTHWEST WINDS, GUSTING AT TIMES INTO THE 15 TO 20 KNOT RANGE. ISOLATED SHWRS/TSTMS WITH MVFR OR LOWER CONDITIONS ACCOMPANYING ANY ACTIVITY, ESPECIALLY IN THE AFTN TO EVE. OUTLOOK... FRI NIGHT...SCT SHOWERS ENDING BUT PSBL MVFR IN FOG OVERNIGHT. SAT..MOSTLY VFR. SCT SHOWERS/TSTMS WITH POORER CONDITIONS PSBL. SAT NIGHT THRU TUE...VFR. SCT TSTMS LATE TUE. && .MARINE... TONIGHT...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CONDITIONS. WINDS MAY OCCASIONALLY GUST NEAR OR JUST ABOVE 20KT LATE TONIGHT INTO THE EARLY MORNING OF FRIDAY BEHIND A COLD FRONT. FRIDAY...SUB-SCA CONDITIONS ARE EXPECTED. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE, ESPECIALLY INTO THE AFTERNOON TO EARLY EVENING. BRIEFLY HIGHER WINDS AND REDUCED VISIBILITIES ARE POSSIBLE IN ANY SHWR/TSTORM ACTIVITY. OUTLOOK... SUB-SCA EXPECTED FOR THE WEEKEND AND INTO EARLY NEXT WEEK. SCT TSTMS SAT AND TUE MAY CREATE LOCALLY HIGHER WINDS AND SEAS. && .EQUIPMENT... TECHNICIANS CONTINUE TO WORK ON THE KDIX WSR-88D RADAR. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...O'HARA NEAR TERM...KLINE SHORT TERM...KLINE LONG TERM...O'HARA AVIATION...KLINE/O'HARA MARINE...KLINE/O'HARA EQUIPMENT...
Hazardous weather outlook, May 22, 2:21 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 221 PM EDT THU MAY 22 2014 NJZ001-007>010-012-015-PAZ054-055-060>062-070-071-101>106-231830- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 221 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-231830- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 221 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-231830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 221 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG AND VARIABLE WINDS WILL BE POSSIBLE NEAR STORMS THAT DEVELOP THIS AFTERNOON THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 22, 3:57 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL CHRISTMANS 40.97N 75.64W
05/22/2014 M1.00 INCH CARBON PA TRAINED SPOTTER
0258 PM HAIL BELTZVILLE 40.84N 75.64W
05/22/2014 M0.75 INCH CARBON PA TRAINED SPOTTER
HAIL COVERED THE GROUND.
0310 PM HAIL READING 40.33N 75.93W
05/22/2014 M0.75 INCH BERKS PA TRAINED SPOTTER
0310 PM HAIL READING 40.33N 75.93W
05/22/2014 M1.50 INCH BERKS PA COCORAHS
0312 PM HAIL READING 40.33N 75.93W
05/22/2014 M1.75 INCH BERKS PA SOCIAL MEDIA
0314 PM HAIL EXETER TWP 40.31N 75.84W
05/22/2014 M1.00 INCH BERKS PA TRAINED SPOTTER
0315 PM HAIL SAINT LAWRENCE 40.33N 75.86W
05/22/2014 M0.75 INCH BERKS PA TRAINED SPOTTER
0345 PM HAIL ALLENTOWN 40.59N 75.48W
05/22/2014 M1.00 INCH LEHIGH PA TRAINED SPOTTER
AND WIND GUSTS EST. 50 MPH.
0349 PM TSTM WND GST ALLENTOWN AIRPORT 40.65N 75.44W
05/22/2014 M59 MPH LEHIGH PA ASOS
&&
EVENT NUMBER PHI1400195 PHI1400196 PHI1400197 PHI1400203 PHI1400200
PHI1400199 PHI1400198 PHI1400201 PHI1400202
MWG/POSpecial weather statement, May 22, 4:53 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 PM EDT THU MAY 22 2014
NJZ001-007-008-PAZ055-222145-
MONROE PA-MORRIS NJ-SUSSEX NJ-WARREN NJ-
453 PM EDT THU MAY 22 2014
...A LINE OF SCATTERED THUNDERSTORMS WILL AFFECT EAST CENTRAL
MONROE...NORTHEASTERN WARREN...NORTHERN MORRIS AND SOUTHERN SUSSEX
COUNTIES...
AT 449 PM EDT...A LINE OF SCATTERED THUNDERSTORMS WAS LOCATED FROM
WARWICK TO NEWTON TO WERRY LAKE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
BRIEF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR OGDENSBURG...OGDENSBURG...AND NEWTON AROUND
500 PM...LAKE MOHAWK AROUND 510 PM...GREEN POND...AND GREEN POND
AROUND 515 PM...ANDOVER...AND GREENDELL AROUND 520 PM...LAKE TELEMARK
AND HOPATCONG AROUND 525 PM.
LAT...LON 4120 7437 4109 7449 4105 7449 4106 7445
4102 7439 4100 7429 4090 7426 4090 7433
4087 7433 4083 7441 4085 7482 4116 7520
4114 7508 4109 7502 4115 7492 4114 7477
4125 7445
FORECASTER: DRAGLocal storm report, May 22, 4:54 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
454 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL CHRISTMANS 40.97N 75.64W
05/22/2014 M1.00 INCH CARBON PA TRAINED SPOTTER
0258 PM HAIL BELTZVILLE 40.84N 75.64W
05/22/2014 M0.75 INCH CARBON PA TRAINED SPOTTER
HAIL COVERED THE GROUND.
0310 PM HAIL READING 40.33N 75.93W
05/22/2014 M0.75 INCH BERKS PA TRAINED SPOTTER
0310 PM HAIL READING 40.33N 75.93W
05/22/2014 M1.50 INCH BERKS PA COCORAHS
0310 PM HAIL READING 40.33N 75.93W
05/22/2014 M1.00 INCH BERKS PA PUBLIC
0312 PM HAIL READING 40.33N 75.93W
05/22/2014 M1.75 INCH BERKS PA SOCIAL MEDIA
0314 PM HAIL EXETER TWP 40.31N 75.84W
05/22/2014 M1.00 INCH BERKS PA TRAINED SPOTTER
0315 PM HAIL SAINT LAWRENCE 40.33N 75.86W
05/22/2014 M0.75 INCH BERKS PA TRAINED SPOTTER
0345 PM HAIL ALLENTOWN 40.59N 75.48W
05/22/2014 M1.00 INCH LEHIGH PA TRAINED SPOTTER
AND WIND GUSTS EST. 50 MPH.
0345 PM HAIL HAMBURG 40.56N 75.98W
05/22/2014 M0.88 INCH BERKS PA TRAINED SPOTTER
LASTED 10 MINS.
0349 PM TSTM WND GST ALLENTOWN AIRPORT 40.65N 75.44W
05/22/2014 M59 MPH LEHIGH PA ASOS
0401 PM HAIL EXTON 40.03N 75.63W
05/22/2014 M1.25 INCH CHESTER PA TRAINED SPOTTER
0413 PM HAIL WEST CHESTER 39.96N 75.61W
05/22/2014 M1.50 INCH CHESTER PA TRAINED SPOTTER
0420 PM HAIL 2 SE EXTON 40.01N 75.60W
05/22/2014 M1.00 INCH CHESTER PA TRAINED SPOTTER
COVERING THE GROUND
0432 PM HAIL CLAYMONT 39.80N 75.46W
05/22/2014 M1.50 INCH NEW CASTLE DE TRAINED SPOTTER
0435 PM HAIL TALLEYVILLE 39.81N 75.55W
05/22/2014 M1.00 INCH NEW CASTLE DE TRAINED SPOTTER
AND STRONG WIND GUSTS. NO WIND DAMAGE.
0441 PM FUNNEL CLOUD HARTLY 39.17N 75.71W
05/22/2014 KENT DE EMERGENCY MNGR
0450 PM HAIL MULLICA HILL 39.74N 75.22W
05/22/2014 M0.75 INCH GLOUCESTER NJ TRAINED SPOTTER
ON ROAD
&&
EVENT NUMBER PHI1400195 PHI1400196 PHI1400197 PHI1400203 PHI1400205
PHI1400200 PHI1400199 PHI1400198 PHI1400201 PHI1400206 PHI1400202
PHI1400204 PHI1400207 PHI1400208 PHI1400209 PHI1400210 PHI1400212
PHI1400211
MWG/POLocal storm report, May 22, 5:18 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
518 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL CHRISTMANS 40.97N 75.64W
05/22/2014 M1.00 INCH CARBON PA TRAINED SPOTTER
0258 PM HAIL BELTZVILLE 40.84N 75.64W
05/22/2014 M0.75 INCH CARBON PA TRAINED SPOTTER
HAIL COVERED THE GROUND.
0310 PM HAIL READING 40.33N 75.93W
05/22/2014 M0.75 INCH BERKS PA TRAINED SPOTTER
0310 PM HAIL READING 40.33N 75.93W
05/22/2014 M1.50 INCH BERKS PA COCORAHS
0310 PM HAIL READING 40.33N 75.93W
05/22/2014 M1.00 INCH BERKS PA PUBLIC
0312 PM HAIL READING 40.33N 75.93W
05/22/2014 M1.75 INCH BERKS PA SOCIAL MEDIA
0314 PM HAIL EXETER TWP 40.31N 75.84W
05/22/2014 M1.00 INCH BERKS PA TRAINED SPOTTER
0315 PM HAIL SAINT LAWRENCE 40.33N 75.86W
05/22/2014 M0.75 INCH BERKS PA TRAINED SPOTTER
0345 PM HAIL ALLENTOWN 40.59N 75.48W
05/22/2014 M1.00 INCH LEHIGH PA TRAINED SPOTTER
AND WIND GUSTS EST. 50 MPH.
0345 PM HAIL HAMBURG 40.56N 75.98W
05/22/2014 M0.88 INCH BERKS PA TRAINED SPOTTER
LASTED 10 MINS.
0349 PM TSTM WND GST ALLENTOWN AIRPORT 40.65N 75.44W
05/22/2014 M59 MPH LEHIGH PA ASOS
0401 PM HAIL EXTON 40.03N 75.63W
05/22/2014 M1.25 INCH CHESTER PA TRAINED SPOTTER
0413 PM HAIL WEST CHESTER 39.96N 75.61W
05/22/2014 M1.50 INCH CHESTER PA TRAINED SPOTTER
0420 PM HAIL 2 SE EXTON 40.01N 75.60W
05/22/2014 M1.00 INCH CHESTER PA TRAINED SPOTTER
COVERING THE GROUND
0432 PM HAIL CLAYMONT 39.80N 75.46W
05/22/2014 M1.50 INCH NEW CASTLE DE TRAINED SPOTTER
0435 PM HAIL TALLEYVILLE 39.81N 75.55W
05/22/2014 M1.00 INCH NEW CASTLE DE TRAINED SPOTTER
AND STRONG WIND GUSTS. NO WIND DAMAGE.
0441 PM FUNNEL CLOUD HARTLY 39.17N 75.71W
05/22/2014 KENT DE EMERGENCY MNGR
0445 PM HAIL 3 SW SWEDESBORO 39.72N 75.35W
05/22/2014 M1.75 INCH GLOUCESTER NJ TRAINED SPOTTER
0450 PM HAIL MULLICA HILL 39.74N 75.22W
05/22/2014 M0.75 INCH GLOUCESTER NJ TRAINED SPOTTER
ON ROAD
0454 PM TSTM WND DMG HAZLETTVILLE 39.12N 75.64W
05/22/2014 KENT DE EMERGENCY MNGR
NUMEROUS DOWNED POLES
0502 PM HAIL EXTON 40.03N 75.63W
05/22/2014 M0.75 INCH CHESTER PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1400195 PHI1400196 PHI1400197 PHI1400203 PHI1400205
PHI1400200 PHI1400199 PHI1400198 PHI1400201 PHI1400206 PHI1400202
PHI1400204 PHI1400207 PHI1400208 PHI1400209 PHI1400210 PHI1400212
PHI1400214 PHI1400211 PHI1400215 PHI1400213
MWG/POSpecial weather statement, May 22, 5:23 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 523 PM EDT THU MAY 22 2014 DEZ001-NJZ016-017-PAZ070-222200- DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ- 523 PM EDT THU MAY 22 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL SALEM... NORTHEASTERN NEW CASTLE...NORTHWESTERN GLOUCESTER AND SOUTHERN DELAWARE COUNTIES... AT 521 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM FOLSOM TO ELAM...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR CLAYMONT AROUND 530 PM...PAULSBORO AROUND 535 PM...BECKETT AROUND 540 PM...WENONAH AROUND 545 PM AND PITMAN AROUND 555 PM. LAT...LON 3987 7558 3996 7537 3975 7507 3964 7538 FORECASTER: DRAG
Special weather statement, May 22, 5:34 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
534 PM EDT THU MAY 22 2014
NJZ001-007-008-010-222230-
MORRIS NJ-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
534 PM EDT THU MAY 22 2014
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WARREN...MORRIS...
NORTHEASTERN SOMERSET AND SOUTH CENTRAL SUSSEX COUNTIES...
AT 531 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOPATCONG...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR WHARTON AROUND 540 PM...DOVER AROUND 550
PM...MORRIS PLAINS AROUND 600 PM...MORRISTOWN AROUND 610 PM...MADISON
AROUND 620 PM AND CHATHAM AROUND 630 PM.
LAT...LON 4079 7436 4074 7436 4068 7445 4066 7445
4067 7440 4063 7441 4059 7449 4058 7452
4099 7503 4098 7445 4091 7432 4088 7433
4084 7432
FORECASTER:POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:20 AM EDT | Special Weather Statement | PHI | Morris, Sussex | 55 min |
| May 22, 9:58 AM EDT | Special Weather Statement | PHI | Ocean | 62 min |
| May 22, 4:13 PM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester, Salem | 62 min |
| May 22, 4:22 PM EDT | Severe Thunderstorm Warning | PHI | Mercer | 38 min |
| May 22, 4:22 PM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester, Salem | 53 min |
| May 22, 4:48 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Gloucester, Salem | 42 min |
| May 22, 4:53 PM EDT | Special Weather Statement | PHI | Morris, Sussex | 52 min |
| May 22, 4:57 PM EDT | Special Marine Warning | PHI | 48 min | |
| May 22, 5:28 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland, Salem | 47 min |
| May 22, 5:34 PM EDT | Special Weather Statement | PHI | Morris | 56 min |
| May 22, 5:53 PM EDT | Special Marine Warning | PHI | 67 min | |
| May 22, 6:14 PM EDT | Severe Thunderstorm Warning | PHI | Cape May | 31 min |
| May 22, 3:25 AM EDT | Special Weather Statement | PHI | Lehigh | 65 min |
| May 22, 2:12 PM EDT | Special Weather Statement | PHI | Berks | 63 min |
| May 22, 2:14 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 46 min |
| May 22, 2:29 PM EDT | Special Weather Statement | PHI | Carbon | 46 min |
| May 22, 2:40 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Lehigh, Monroe, Northampton | 50 min |
| May 22, 2:50 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Montgomery | 55 min |
| May 22, 3:09 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 66 min |
| May 22, 3:21 PM EDT | Special Weather Statement | PHI | Northampton | 24 min |
| May 22, 3:27 PM EDT | Severe Thunderstorm Warning | PHI | Lehigh, Northampton | 33 min |
| May 22, 3:33 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware, Montgomery | 57 min |
| May 22, 3:51 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 39 min |
| May 22, 3:56 PM EDT | Special Weather Statement | PHI | Bucks | 34 min |
| May 22, 4:31 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Delaware, Montgomery | 44 min |
| May 22, 5:23 PM EDT | Special Weather Statement | PHI | Delaware | 37 min |
| May 22, 6:08 AM EDT | Special Weather Statement | PHI | Talbot | 67 min |
| May 22, 3:49 PM EDT | Severe Thunderstorm Warning | PHI | Cecil, Kent, Queen Anne's | 56 min |
| May 22, 4:29 PM EDT | Tornado Warning | PHI | Kent, Queen Anne's | 31 min |
| May 22, 4:44 PM EDT | Severe Thunderstorm Warning | PHI | Cecil | 61 min |
| May 22, 4:59 PM EDT | Severe Thunderstorm Warning | PHI | Talbot | 61 min |
Nearby
Special Marine Warnings in New Jersey, 2014Every special marine warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.